Alert archive / Kansas / Wind Chill Advisories in 2011

Wind Chill Advisory 2, NWS Goodland, KS

January 10, 201113 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this wind chill advisory at Jan 10, 2011, 3:03 PM CST for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Jan 10, 2011, 6:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2011, 3:03 PM CST (21:03 UTC)
In effect from
Jan 10, 2011, 6:00 PM CST
Expired
Jan 11, 2011, 4:16 AM CST
In force
10 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

342 
WWUS43 KGLD 102103
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
203 PM MST MON JAN 10 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-110200-
/O.UPG.KGLD.WC.A.0001.110111T0000Z-110111T1600Z/
/O.NEW.KGLD.WC.Y.0002.110111T0000Z-110111T1800Z/
/O.CON.KGLD.WW.Y.0001.000000T0000Z-110111T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
203 PM MST MON JAN 10 2011 /303 PM CST MON JAN 10 2011/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM
CST/ THIS AFTERNOON...
...WIND CHILL ADVISORY IN EFFECT FROM 5 PM MST /6 PM CST/ THIS
AFTERNOON TO 11 AM MST /NOON CST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 5 PM MST /6 PM CST/ THIS
AFTERNOON TO 11 AM MST /NOON CST/ TUESDAY. THE WIND CHILL WATCH
IS NO LONGER IN EFFECT. A WINTER WEATHER ADVISORY REMAINS IN
EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. 

* TIMING/DURATION...LIGHT SNOW AND AREAS OF BLOWING SNOW WILL
  DIMINISH THIS AFTERNOON WITH TEMPERATURES FALLING BELOW ZERO
  AFTER SUNSET. WIND CHILL VALUES WILL DROP TO BETWEEN 15 AND 25
  DEGREES BELOW ZERO OVERNIGHT AND WILL REMAIN THERE UNTIL LATE
  TUESDAY MORNING.

* SNOW ACCUMULATIONS...LITTLE TO NO ADDITIONAL SNOW ACCUMULATIONS
  ARE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON.

* WINDS/VISIBILITY...NORTHERLY WINDS BETWEEN 15 AND 25 MPH WITH
  GUSTS TO 30 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW
  THROUGH THE REMAINDER OF THE AFTERNOON. WINDS WILL TURN WEST
  OVERNIGHT AND DECREASE SOMEWHAT WITH SPEEDS OF 10 TO 20 MPH.

* OTHER IMPACTS...WIND CHILL VALUES WILL DROP TO BETWEEN 15 AND 25
  BELOW ZERO OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS PERIODS OF SNOW...AND BLOWING AND
DRIFTING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25
DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30
MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN.
MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS.

&&

$$
4 follow-up statements
441 
WWUS43 KGLD 110002
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
502 PM MST MON JAN 10 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111100-
/O.EXP.KGLD.WW.Y.0001.000000T0000Z-110111T0000Z/
/O.CON.KGLD.WC.Y.0002.000000T0000Z-110111T1800Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
502 PM MST MON JAN 10 2011 /602 PM CST MON JAN 10 2011/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON
CST/ TUESDAY...
...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A WIND CHILL
ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN.  MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$
368 
WWUS43 KGLD 110010
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
510 PM MST MON JAN 10 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111100-
/O.CON.KGLD.WC.Y.0002.000000T0000Z-110111T1800Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
510 PM MST MON JAN 10 2011 /610 PM CST MON JAN 10 2011/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON
CST/ TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON
CST/ TUESDAY. 

* TIMING/DURATION...TEMPERATURES FALLING BELOW ZERO TONIGHT
  THROUGH TUESDAY MORNING AND WEST TO NORTHWEST WINDS WILL PRODUCE
  DANGEROUSLY COLD WIND CHILL READINGS. 

* WIND...WEST TO NORTHWEST WINDS OF 5 TO 15 MPH. 

* IMPACTS...THE COMBINATION OF TEMPERATURES BELOW ZERO AND WEST TO
  NORTHWEST WINDS OF 5 TO 15 MPH WILL PRODUCE WIND CHILL READINGS
  OF 15 TO 25 DEGREES BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN.  MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$
438 
WWUS43 KGLD 110749
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1249 AM MST TUE JAN 11 2011

COZ090-091-KSZ001>004-013>016-NEZ079>081-111600-
/O.UPG.KGLD.WC.Y.0002.000000T0000Z-110111T1800Z/
/O.NEW.KGLD.WC.W.0001.110111T0749Z-110111T1800Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...BENKELMAN...TRENTON...MCCOOK
1249 AM MST TUE JAN 11 2011 /149 AM CST TUE JAN 11 2011/

...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS
MORNING. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

* TIMING/DURATION...TEMPERATURES FALLING BELOW ZERO THIS MORNING
  AND WEST TO NORTHWEST WINDS WILL PRODUCE DANGEROUSLY COLD WIND
  CHILL READINGS.

* WIND...WEST TO NORTHWEST WINDS OF 5 TO 15 MPH.

* IMPACTS...THE COMBINATION OF TEMPERATURES BELOW ZERO AND WEST TO
  NORTHWEST WINDS OF 5 TO 15 MPH WILL PRODUCE WIND CHILL READINGS
  OF 25 TO 35 DEGREES BELOW ZERO AT SOME LOCATIONS ACROSS THE
  WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR
AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW
MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS
ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$

COZ092-KSZ027>029-041-042-111600-
/O.CON.KGLD.WC.Y.0002.000000T0000Z-110111T1800Z/
CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI
1249 AM MST TUE JAN 11 2011 /149 AM CST TUE JAN 11 2011/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON
CST/ THIS MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON
CST/ THIS MORNING. 

* TIMING/DURATION...TEMPERATURES FALLING BELOW ZERO THIS MORNING
  AND WEST TO NORTHWEST WINDS WILL PRODUCE DANGEROUSLY COLD WIND
  CHILL READINGS.

* WIND...WEST TO NORTHWEST WINDS OF 5 TO 15 MPH.

* IMPACTS...THE COMBINATION OF TEMPERATURES BELOW ZERO AND WEST 
  TO NORTHWEST WINDS OF 5 TO 15 MPH WILL PRODUCE WIND CHILL 
  READINGS OF 15 TO 25 DEGREES BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN.  MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$
160 
WWUS43 KGLD 111016
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
316 AM MST TUE JAN 11 2011

COZ092-KSZ027>029-041-042-111800-
/O.UPG.KGLD.WC.Y.0002.000000T0000Z-110111T1800Z/
/O.EXA.KGLD.WC.W.0001.000000T0000Z-110111T1800Z/
CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI
316 AM MST TUE JAN 11 2011 /416 AM CST TUE JAN 11 2011/

...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS
MORNING. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

* TIMING/DURATION...TEMPERATURES FALLING BELOW ZERO THIS MORNING
  AND WEST TO NORTHWEST WINDS WILL CONTINUE TO PRODUCE DANGEROUSLY
  COLD WIND CHILL READINGS.

* WIND...WEST TO NORTHWEST WINDS OF 5 TO 15 MPH.

* IMPACTS...THE COMBINATION OF TEMPERATURES BELOW ZERO AND WEST TO
  NORTHWEST WINDS OF 5 TO 15 MPH WILL PRODUCE WIND CHILL READINGS
  OF 20 TO 35 DEGREES BELOW ZERO AT SOME LOCATIONS ACROSS THE
  WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR
AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW
MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS
ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$

COZ090-091-KSZ001>004-013>016-NEZ079>081-111800-
/O.CON.KGLD.WC.W.0001.000000T0000Z-110111T1800Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...BENKELMAN...TRENTON...MCCOOK
316 AM MST TUE JAN 11 2011 /416 AM CST TUE JAN 11 2011/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON
CST/ THIS MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/
THIS MORNING. 

* TIMING/DURATION...TEMPERATURES FALLING BELOW ZERO THIS MORNING
  AND WEST TO NORTHWEST WINDS WILL CONTINUE TO PRODUCE DANGEROUSLY
  COLD WIND CHILL READINGS.

* WIND...WEST TO NORTHWEST WINDS OF 5 TO 15 MPH.

* IMPACTS...THE COMBINATION OF TEMPERATURES BELOW ZERO AND WEST 
  TO NORTHWEST WINDS OF 5 TO 15 MPH WILL PRODUCE WIND CHILL 
  READINGS OF 25 TO 35 DEGREES BELOW ZERO AT SOME LOCATIONS 
  ACROSS THE WARNED AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR
AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW
MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS
ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind chill advisory went out at Jan 10, 11:24 AM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Jan 10, 11:24 AM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1024 AM MST MON JAN 10 2011

.DISCUSSION...
307 AM MST MON JAN 10 2011

PRIMARY FORECAST CHALLENGES THIS FORECAST CYCLE CONTINUE TO INVOLVE
WINTER STORM CURRENTLY IN PROGRESS OVER THE HIGH PLAINS THIS
MORNING...AND BITTER WIND CHILLS TONIGHT.

WV IMAGERY AND H5 ANALYSIS INDICATE UPPER TROUGH CENTERED OVER
MONTANA...WITH INVERTED TROUGH AXIS EXTENDING SOUTH ALONG THE
CENTRAL ROCKIES. CURRENT RADAR TRENDS INDICATE WIDESPREAD LIGHT
SNOW WITH ISOLATED MODERATE POCKETS ACROSS THE FORECAST AREA. SNOW
RATIOS HAVE GENERALLY BEEN IN THE 15/1 TO 25/1 RANGE THROUGH THE
OVERNIGHT PERIOD...HOWEVER THE LATEST MEASUREMENTS ARE INDICATING
A DECREASE IN RATIOS TOWARDS 10/1 WITH VERY FEW DENDRITES
REACHING THE SURFACE.

WINTER WEATHER ADVISORY CONTINUES TO BE IN EFFECT ACROSS THE CWA
THROUGH 00Z FOR SNOW...BLOWING SNOW...AND WIND CHILLS AROUND -15F.
RUC SHOWS A SERIES OF ENERGETIC SHORTWAVES PROGRESSING EASTWARD
AHEAD OF THE H5 TROUGH AXIS INTO NW KANSAS...WHICH WILL CONTINUE
TO ACT AS A FOCUS FOR SNOWFALL ACROSS THE CWA THIS MORNING. LATEST
HRR AND RUC TRENDS INDICATE COVERAGE OF SNOWFALL DECREASING
ACROSS CWA AFTER 15Z FROM THE WEST TO THE EAST...WITH LIGHT SNOW
LINGERING OVER EASTERN PARTS OF THE CWA THIS AFTERNOON...POSSIBLY
INTO THE EVENING HOURS. ADDITIONAL SNOW ACCUMULATIONS OF ONE INCH
OR LESS CAN BE EXPECTED OVER MOST OF THE CWA THIS MORNING...WITH 2
INCHES POSSIBLE OVER SOUTH AND EASTERN PARTS OF THE CWA WHERE
SNOW MAY HANG ON THROUGH THE AFTERNOON HOURS. WINDS WILL INCREASE
AFTER 15Z ACROSS THE CWA...WITH NORTHERLY WINDS 20 TO 30 MPH
DURING THE DAY...WHICH COMBINED WITH THE LIGHT AND FLUFFY NATURE
OF SNOW ON THE GROUND WILL LEAD TO AREAS OF BLOWING SNOW REDUCING
VISIBILITIES BELOW ONE HALF MILE AT TIMES.

AFTER 00Z TONIGHT CONCERNS TRANSITION TO BITTER WIND CHILLS WHICH
WILL BEGIN TO DEVELOP DURING THE EVENING HOURS ACROSS THE CWA. THE
COMBINATION OF LOW TEMPERATES -10F IN THE WEST TO -4F IN THE
EAST...AND WINDS GENERALLY AROUND 5 TO 15 MPH WILL COMBINE TO
PRODUCE WIND CHILLS ON THE HIGH END OF ADVISORY CRITERIA...NEAR
WARNING CRITERIA IN EASTERN COLORADO. THE HIGHEST WINDS ARE EXPECTED
TO BE OVER EASTERN PARTS OF THE CWA...WITH COLDEST AMBIENT
TEMPERATURES IN THE WEST. 00Z GUIDANCE TRENDED TEMPERATURES UP FROM
PREVIOUS GUIDANCE...HOWEVER THIS MAY NOT BE TAKING INTO ACCOUNT
RECENT SNOW COVER. WHILE THE CURRENT TEMPERATURE FORECAST IS
UNDERCUTTING GUIDANCE BY ABOUT -5F IN AN ATTEMPT TO TAKE INTO
ACCOUNT SNOW COVER...IF TEMPERATURES ARE ABLE TO FALL A FEW DEGREES
COOLER...AND WINDS HIGHER (BASED ON 00Z GFS)...WIND CHILL WARNING
CRITERIA SHOULD BE MET OVER A LARGE PORTION OF THE CWA. WHILE
CONFIDENCE IS HIGH ON ADVISORY LEVEL WIND CHILLS BEING MET...I
DECIDED TO GO WITH A WIND CHILL WATCH BEGINNING AT 00Z TONIGHT...TO
LEAVE OPEN THE POSSIBILITY THAT A WARNING MAY NEED TO BE ISSUED
DEPENDING ON TEMPERATURE TRENDS.

DAYS 5-7...NO CHANGES MADE.

DR
&&

.AVIATION...
1020 AM MST MON JAN 10 2011

FOR THE 18Z TAFS...STORM SYSTEM CURRENTLY WINDING DOWN ACROSS THE AREA.
IN ITS WAKE LIGHT SNOW CONTINUES AT KMCK BUT HAS ENDED AT KGLD. BLUSTERY
NORTH WINDS WITH GUSTS TO 25-30KTS AT BOTH TERMINALS HOWEVER ARE CREATING
LOW VIS ISSUES WITH BLOWING SNOW AND THIS WILL CONTINUE FOR MUCH OF
THE AFTERNOON HOURS. WILL INDICATE PREVAILING MVFR VIS BUT AVIATION
INTERESTS SHOULD EXPECT INTERMITTENT IFR/LIFR VIS. CURRENT MVFR CIGS
AT BOTH SITES AS WELL SHOULD SCATTER EARLY THIS EVENING AND WITH MUCH
LIGHTER WIND SPEEDS AS WELL...FLIGHT CONDITIONS SHOULD IMPROVE RAPIDLY
TO VFR THIS EVENING AND CONTINUE AS SUCH THROUGH REMAINDER OF VALID
PERIOD.

50
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER WEATHER ADVISORY UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON
     FOR KSZ001>004-013>016-027>029-041-042.

     WIND CHILL WATCH FROM 5 PM MST /6 PM CST/ THIS AFTERNOON THROUGH
     TUESDAY MORNING FOR KSZ001>004-013>016-027>029-041-042.

NE...WINTER WEATHER ADVISORY UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON
     FOR NEZ079>081.

     WIND CHILL WATCH FROM 5 PM MST /6 PM CST/ THIS AFTERNOON THROUGH
     TUESDAY MORNING FOR NEZ079>081.

CO...WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR
     COZ090>092.

     WIND CHILL WATCH FROM 5 PM MST THIS AFTERNOON THROUGH TUESDAY
     MORNING FOR COZ090>092.

&&
Hazardous weather outlook, Jan 10, 4:47 AM CST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
347 AM MST MON JAN 10 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111315-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
347 AM MST MON JAN 10 2011 /447 AM CST MON JAN 10 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH 5PM MST TODAY.
A WIND CHILL WATCH IS IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING.

LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE ACROSS THE
AREA. ADDITIONAL SNOW ACCUMULATIONS AROUND ONE INCH ARE EXPECTED
ACROSS THE AREA TODAY...WITH AN ADDITIONAL TWO INCHES POSSIBLE
EAST OF A LINE FROM NORTON KANSAS TO TRIBUNE KANSAS.

NORTH WINDS OF 15 TO 30 MPH TODAY WILL RESULT IN AREAS OF
BLOWING SNOW AND WIND CHILL READINGS OF 10 DEGREES BELOW TO 15
DEGREES BELOW ZERO THROUGH THE DAY. WITH AMBIENT AIR TEMPERATURES
EXPECTED TO DROP AS LOW AS 10 DEGREES BELOW ZERO MONDAY
NIGHT...WIND CHILLS ARE EXPECTED TO DROP TO AS LOW AS 25 DEGREES
BELOW ZERO MONDAY NIGHT THROUGH EARLY TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY COLD TEMPERATURES WILL CONTINUE THROUGH WEDNESDAY. OVERNIGHT
LOW TEMPERATURES TUESDAY NIGHT AND EARLY WEDNESDAY MORNING WILL
ONCE AGAIN DROP TO AROUND 10 DEGREES BELOW ZERO WITH WIND CHILL
VALUES AS LOW AS 20 DEGREES BELOW ZERO. A GRADUAL MODERATION IN
TEMPERATURES IS EXPECTED THROUGH THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED...ALTHOUGH SNOW REPORTS
ARE ALWAYS APPRECIATED.

In the hours before

Local storm report, Jan 10, 10:17 AM CST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
917 AM MST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     SNOW             1 E GOODLAND            39.35N 101.69W
01/10/2011  M3.1 INCH        SHERMAN            KS   NWS EMPLOYEE

            24-HOUR STORM TOTAL

&&

50
Local storm report, Jan 10, 11:31 AM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1031 AM MST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 AM     SNOW             1 N CLARKVILLE          40.39N 102.62W
01/10/2011  M3.0 INCH        YUMA               CO   CO-OP OBSERVER

            24-HOUR TOTAL

&&

50
Local storm report, Jan 10, 11:36 AM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1036 AM MST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     SNOW             GOODLAND                39.35N 101.71W
01/10/2011  M3.4 INCH        SHERMAN            KS   NWS EMPLOYEE

            MEASURED AT THE NATIONAL WEATHER SERVICE OFFICE IN
            GOODLAND AS OF 10AM MST.

&&

50
Local storm report, Jan 10, 11:37 AM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
1037 AM MST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             17 N PARKS              40.29N 101.73W
01/09/2011  M4.0 INCH        DUNDY              NE   CO-OP OBSERVER

1100 AM     SNOW             PALISADE                40.34N 101.11W
01/09/2011  M3.5 INCH        HITCHCOCK          NE   CO-OP OBSERVER

1100 AM     SNOW             STRATTON NE             40.15N 101.23W
01/09/2011  M3.0 INCH        HITCHCOCK          NE   CO-OP OBSERVER

1100 AM     SNOW             IDALIA                  39.70N 102.30W
01/09/2011  M1.5 INCH        YUMA               CO   CO-OP OBSERVER

1100 AM     SNOW             JOES                    39.65N 102.68W
01/09/2011  M2.0 INCH        YUMA               CO   CO-OP OBSERVER

1100 AM     SNOW             4 SW MCCOOK             40.16N 100.67W
01/09/2011  M3.0 INCH        RED WILLOW         NE   CO-OP OBSERVER

1130 AM     SNOW             WRAY                    40.08N 102.23W
01/09/2011  M4.0 INCH        YUMA               CO   CO-OP OBSERVER

0116 PM     SNOW             YUMA                    40.12N 102.72W
01/09/2011  M3.0 INCH        YUMA               CO   EMERGENCY MNGR

0258 PM     SNOW             OAKLEY                  39.13N 100.85W
01/09/2011  M1.5 INCH        LOGAN              KS   EMERGENCY MNGR

0300 PM     SNOW             N NORTON                39.84N 99.89W
01/09/2011  M1.1 INCH        NORTON             KS   PUBLIC

            COCORAHS OBSERVER

0345 PM     SNOW             WRAY                    40.08N 102.23W
01/09/2011  M6.5 INCH        YUMA               CO   PUBLIC

0400 PM     SNOW             HOXIE                   39.36N 100.44W
01/09/2011  E2.5 INCH        SHERIDAN           KS   LAW ENFORCEMENT

            2 TO 3 INCHES SNOW DEPTH

0400 PM     SNOW             BENKELMAN               40.05N 101.54W
01/09/2011  E2.0 INCH        DUNDY              NE   LAW ENFORCEMENT

0400 PM     SNOW             OAKLEY                  39.13N 100.85W
01/09/2011  E1.5 INCH        LOGAN              KS   LAW ENFORCEMENT

0400 PM     SNOW             NORTON                  39.84N 99.89W
01/09/2011  E2.5 INCH        NORTON             KS   LAW ENFORCEMENT

            2 TO 3 INCHES SNOW DEPTH

0400 PM     SNOW             YUMA                    40.12N 102.72W
01/09/2011  E5.5 INCH        YUMA               CO   EMERGENCY MNGR

            5 TO 6 INCHES SNOW DEPTH

0400 PM     SNOW             HILL CITY               39.37N 99.85W
01/09/2011  M1.0 INCH        GRAHAM             KS   LAW ENFORCEMENT

0420 PM     SNOW             MCCOOK                  40.20N 100.62W
01/09/2011  E3.0 INCH        RED WILLOW         NE   LAW ENFORCEMENT

0420 PM     SNOW             OBERLIN                 39.82N 100.53W
01/09/2011  M1.6 INCH        DECATUR            KS   LAW ENFORCEMENT

0430 PM     SNOW             LEOTI                   38.48N 101.36W
01/09/2011  E2.0 INCH        WICHITA            KS   LAW ENFORCEMENT

0430 PM     SNOW             TRENTON                 40.17N 101.01W
01/09/2011  E4.5 INCH        HITCHCOCK          NE   PUBLIC

0430 PM     SNOW             FLAGLER                 39.29N 103.07W
01/09/2011  E1.5 INCH        KIT CARSON         CO   TRAINED SPOTTER

0625 PM     SNOW             N NORTON                39.84N 99.89W
01/09/2011  M3.0 INCH        NORTON             KS   PUBLIC

            COCORAHS OBSERVER

0635 PM     SNOW             HILL CITY               39.37N 99.85W
01/09/2011  M1.8 INCH        GRAHAM             KS   LAW ENFORCEMENT

0640 PM     SNOW             10 SSW GOODLAND         39.21N 101.78W
01/09/2011  M1.5 INCH        SHERMAN            KS   NWS EMPLOYEE

0700 PM     SNOW             GOODLAND                39.35N 101.71W
01/09/2011  M1.2 INCH        SHERMAN            KS   NWS EMPLOYEE

            MEASURED AT THE NATIONAL WEATHER SERVICE OFFICE IN
            GOODLAND

0745 PM     SNOW             YUMA                    40.12N 102.72W
01/09/2011  M6.0 INCH        YUMA               CO   EMERGENCY MNGR

0845 PM     SNOW             12 N GOODLAND           39.52N 101.71W
01/09/2011  M1.6 INCH        SHERMAN            KS   PUBLIC

0855 PM     SNOW             10 SSW GOODLAND         39.21N 101.78W
01/09/2011  M2.5 INCH        SHERMAN            KS   NWS EMPLOYEE

0900 PM     SNOW             GOODLAND                39.35N 101.71W
01/09/2011  M1.6 INCH        SHERMAN            KS   NWS EMPLOYEE

            MEASURED AT THE NATIONAL WEATHER SERVICE OFFICE IN
            GOODLAND

1045 PM     SNOW             COLBY                   39.39N 101.05W
01/09/2011  E3.5 INCH        THOMAS             KS   PUBLIC

1111 PM     SNOW             1 E GOODLAND            39.35N 101.69W
01/09/2011  M2.0 INCH        SHERMAN            KS   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE...RELAYED VIS SPOTTER NETWORK

1247 AM     SNOW             HILL CITY               39.37N 99.85W
01/10/2011  E5.5 INCH        GRAHAM             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT ESTIMATES 5 TO 6 INCHES OF SNOW HAS
            FALLEN IN HILL CITY

0409 AM     SNOW             GOODLAND                39.35N 101.71W
01/10/2011  M2.7 INCH        SHERMAN            KS   NWS EMPLOYEE

0526 AM     HEAVY SNOW       CULBERTSON              40.23N 100.84W
01/10/2011  M5.0 INCH        HITCHCOCK          NE   CO-OP OBSERVER

0601 AM     SNOW             OAKLEY                  39.13N 100.85W
01/10/2011  M3.5 INCH        LOGAN              KS   EMERGENCY MNGR

            SNOW MELTED DOWN TO 0.28 LIQUID EQUIVALENT

0601 AM     SNOW             3 N RUSSELL SPRINGS     38.96N 101.18W
01/10/2011  M3.8 INCH        LOGAN              KS   CO-OP OBSERVER

0641 AM     SNOW             4 W TRENTON             40.17N 101.09W
01/10/2011  M4.8 INCH        HITCHCOCK          NE   TRAINED SPOTTER

            MEASURED 5 INCHES OF SNOW AT TRENTON DAM

0700 AM     SNOW             4 E VERNON              39.93N 102.24W
01/10/2011  M5.0 INCH        YUMA               CO   CO-OP OBSERVER

            24-HOUR TOTAL

0700 AM     SNOW             9 NNE KIT CARSON        38.88N 102.73W
01/10/2011  M3.0 INCH        CHEYENNE           CO   CO-OP OBSERVER

            24-HOUR TOTAL

0700 AM     SNOW             WRAY                    40.08N 102.23W
01/10/2011  M7.0 INCH        YUMA               CO   CO-OP OBSERVER

            24-HOUR TOTAL

0700 AM     SNOW             GOODLAND                39.35N 101.71W
01/10/2011  M3.2 INCH        SHERMAN            KS   NWS EMPLOYEE

            MEASURED AT THE NATIONAL WEATHER SERVICE OFFICE IN
            GOODLAND AS OF 7AM MST.

0750 AM     SNOW             JOES                    39.65N 102.68W
01/10/2011  M4.5 INCH        YUMA               CO   CO-OP OBSERVER

            24-HOUR TOTAL

0915 AM     SNOW             1 E GOODLAND            39.35N 101.69W
01/10/2011  M3.1 INCH        SHERMAN            KS   NWS EMPLOYEE

            24-HOUR STORM TOTAL

1031 AM     SNOW             1 N CLARKVILLE          40.39N 102.62W
01/10/2011  M3.0 INCH        YUMA               CO   CO-OP OBSERVER

            24-HOUR TOTAL

1035 AM     SNOW             GOODLAND                39.35N 101.71W
01/10/2011  M3.4 INCH        SHERMAN            KS   NWS EMPLOYEE

            MEASURED AT THE NATIONAL WEATHER SERVICE OFFICE IN
            GOODLAND AS OF 10AM MST.

&&

50
Local storm report, Jan 10, 12:10 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1110 AM MST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     SNOW             STRATTON                39.30N 102.60W
01/10/2011  M6.0 INCH        KIT CARSON         CO   AMATEUR RADIO

&&

50

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 4:18 AM CSTWind Chill WatchGLDCheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more11 hr

Nearby

Wind Chill Advisories in Kansas, 2011Wind Chill Advisories in Colorado, 2011Wind Chill Advisories in Nebraska, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.